Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 11, NWS Shreveport, LA

February 18, 2000Bowie County, Texas; Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 18, 2000, 10:34 AM CST for Bowie County, Texas; Little River County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 10:34 AM CST (16:34 UTC)
Expired
Feb 18, 2000, 11:15 AM CST
In force
41 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Little River County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 5:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 181636
SVRSHV
ARC081-TXC037-181715-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 AM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS
  NORTHWESTERN BOWIE COUNTY IN TEXAS

* UNTIL 1115 AM CST

* AT 1034 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF DE KALB...OR
  ABOUT 15 MILES NORTHWEST OF NEW BOSTON...MOVING EAST NORTHEAST AT 35 MPH.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BU:ILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LITTLE RIVER COUNTY IN ARKANSAS
  NORTHWESTERN BOWIE COUNTY IN TEXAS
UNTIL 1115 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 9:45 AM CST, 49 minutes earlier.

Area forecast discussion, Feb 18, 9:45 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST FRI FEB 18 2000

AS OF 15Z...COLD FRONT RUNNING FROM NEAR FSM AR TO NEAR PSX AND JCT TX.
3HR PLOT HAS THE FRONT MOVING AT ABOUT 15 MPH TO THE SE. WATER VAPOR
IMAGERY CONFIRMS THE ELONGATED SHORTWAVE ACROSS S KS/N OK WHICH IS
PROGD TO MOVE NE INTO THE OHIO VALLEY TNGT. VORTICITY FINGER EVIDENT
ON THE LATEST RUC MODEL TO MOVE ACROSS MY NORTHERN TIER THIS AFTN.
FRONT SHOULD START TO PICK UP SOME SPEED LATER THIS AFTN.

ACTIVITY THAT WAS TRYING TO GET GOING ALONG PRE-FRONTAL TROUGH HAS
DISSIPATED AND NOW SOME CONVECTION TRYING TO DEVELOP ALONG ACTUAL
COLD FRONT. 12Z SOUNDING SHOW LOTS OF SURFACE BASED INSTABILITY WITH
LOW WET BULB ZERO HEIGHTS AND STRONG SRH VALUES IN THE LOWEST 3K.
HOWEVER...AS WAS THE CASE THURSDAY...WARM MID LEVEL TEMP AT AROUND
750MB CONTINUES TO COMPRESS ANY STRONG CONVECTION ACROSS MY AREA. RUC
MODEL SOUNDINGS SHOW THESE WARM MID LEVEL TEMPS COOLING A LITTLE THIS
AFTN WITH MORE OF A WESTERLY WIND COMPONENT BUT NOT MUCH. FOR THIS
REASON...WILL KEEP MENTION OF SEVERE IN FCST ACROSS THE NORTH AND THE
EAST THIS AFTN. MAY ALSO BUMP POPS UP A LITTLE THESE AREAS.

BELIEVE HIGHS HAVE BEEN REACHED ACROSS MY EXTREME NORTHWEST TODAY.
LOW CLOUDS FILTERING IN BEHIND THE COLD FRONT ACROSS S OK THIS MORNING
WITH A SHARP TEMP DROP. WILL WORD AFTN FCST ACROSS THE NW AS TEMPS FALLING
THROUGH THE 50S WITH THE WIND SHIFT. WATCH #37 EXPIRES AT 1100 AM SO
REPLACEMENT WATCH WILL DEPEND ON DEVELOPMENT BETWEEN NOW AND THEN.
UPDATED ZONES OUT BY 1100 AM...13

SHV...NONE.

In the hours before

Special weather statement, Feb 18, 8:50 AM CST, 1 hour 44 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 AM CST FRI FEB 18 2000

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM...
FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.

SEVERAL BANDS OF THUNDERSTORMS CONTINUED OVER WEST ARKANSAS...
THIS MORNING. A FEW THUNDERSTORMS HAD ALSO DEVELOPED OVER
SOUTHEAST OKLAHOMA... AND EXTREME NORTHEAST TEXAS. THESE
THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45 MPH.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND
SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA.
ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11
AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.
Special weather statement, Feb 18, 10:00 AM CST, 34 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181745-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI FEB 18 2000

A STRONG COLD FRONT WHICH WAS LOCATED ACROSS THE MIDDLE RED RIVER
VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS
THIS MORNING WILL CONTINUE TO MOVE SLOWLY EAST THIS AFTERNOON. A WARM...
HUMID AND UNSTABLE AIR MASS WILL BE IN PLACE THIS AFTERNOON...ESPECIALLY
ACROSS PORTIONS OF NORTHEAST TEXAS...SOUTHERN ARKANSAS AND NORTH LOUISIANA.
AS THIS FRONT MOVES FURTHER EAST TODAY...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY. ANY CONVECTIVE DEVELOPMENT
ALONG THE FRONTAL BOUNDARY THIS AFTERNOON INTO THIS EVENING COULD BECOME
SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

FOR THIS REASON...ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS...
SKYWARN NETWORKS...S1TORM SPOTTERS AND HAM RADIO OPERATORS MAY BE NEEDED
THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Feb 18, 10:09 AM CST, 25 minutes before
ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-181700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 AM CST FRI FEB 18 2000

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...UNTIL 11 AM...
FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.

A BROKEN LINE OF THUNDERSTORMS HAS BECOME STRONGER THIS
MORNING... OVER EXTREME SOUTHWEST ARKANSAS... AND EXTREME
NORTHEAST TEXAS. THE STRONGEST STORM...AT 1000 AM... WAS NEAR
AVERY TEXAS. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST...AT 45
MPH. THEY ARE CAPABLE OF PRODUCING SMALL HAIL... AND STRONG...
GUSTY WIND.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE...AND
SEVERE THUNDERSTORMS MAY DEVELOP...IN AND NEAR THE WATCH AREA.
ONCE AGAIN...A SEVERE THUNDERSTORM WATCH IS IN EFFECT...UNTIL 11
AM...FOR HOWARD...SEVIER...LITTLE RIVER...HEMPSTEAD... AND NEVADA...
COUNTIES IN SOUTHWEST ARKANSAS.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 1:41 PM CSTSevere Thunderstorm WarningSHVHarrison49 min
Feb 18, 3:43 PM CSTSevere Thunderstorm WarningSHVAngelina47 min
Feb 18, 11:59 AM CSTSevere Thunderstorm WarningSHVHempstead, Nevada31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.